Ohio, 2007Damaging Winds in Ohio, December 23, 2007
December 23, 2007 · NWS ILN · 5 events in 5 counties and zones
A line of low topped convection moved across west central Ohio ahead of a powerful cold front. Strong winds associated with the line produced scattered wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of low topped convection moved across west central Ohio ahead of a powerful cold front. Strong winds associated with the line produced scattered wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 23, 5:03 AM EST, 59 minutes earlier.
Area forecast discussion, Dec 23, 5:03 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
503 AM EST SUN DEC 23 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION THIS MORNING
BRINGING WINDY AND MUCH COLDER CONDITIONS TO THE OHIO VALLEY.
SHOWERS WILL END AS THE FRONT PASSES...ALTHOUGH SOME FLURRIES WILL
BE POSSIBLE INTO THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE
AREA MONDAY AND TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WIDESPREAD SHOWERS THAT DEVELOPED WITH A PREFRONTAL TROUGH ARE
MOVING ACROSS THE FORECAST AREA AT THIS TIME. THIN CONVECTIVE LINE
ASSOCIATED WITH THE COLD FRONT IS APPROACHING THE WESTERN ZONES.
EXPECT THIS LINE TO MIX DOWN STRONG WINDS AS IT QUICKLY PUSHES
ACROSS THE AREA THIS MORNING. WILL HAVE TO MONITOR THIS CAREFULLY
BUT AT THIS POINT IT APPEARS THAT GUSTS SHOULD REMAIN IN THE
ADVISORY RANGE.
SHOWERS WILL END WITH THE FRONTAL PASSAGE. BUT AS A SECONDARY
SHORT WAVE DROPS INTO THE UPPER TROUGH SOME FLURRIES COULD DEVELOP
DURING THE AFTERNOON AND EVENING. WINDS WILL REMAIN STRONG
THROUGH THE AFTERNOON AND INTO THE OVERNIGHT HOURS. EXPECT THAT
WIND GUSTS WILL NOT BE QUITE AS STRONG AS THE INITIAL SURGE WITH
THE FRONT BUT SHOULD STILL SEE OCCASIONAL GUSTS UP TO 40 KT.
AFTER A MILD START TEMPERATURES WILL TURN SHARPLY COLDER AFTER THE
FRONT MOVES THROUGH. READINGS SHOULD THEN BECOME NEARLY STEADY
THIS AFTERNOON AND THEN SLOWLY DROP AFTER DARK.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST THROUGH THE PERIOD.
THERE MAY STILL BE SOME GUSTY WINDS ON MONDAY BUT THEY WILL
DIMINISH CONSIDERABLY MONDAY NIGHT AND TUESDAY. EXPECT A FAIR
AMOUNT OF CLOUD COVER WITH THE COLD POOL ON MONDAY BUT THEN DRIER
AIR WILL ALLOW FOR MAINLY CLEAR SKIES ON CHRISTMAS.
UNDERCUT MOS GUIDANCE ON MONDAY. FOR MONDAY NIGHT AND TUESDAY
GENERALLY USED A MOS BLEND.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE AT THE BEGINNING OF THE PERIOD WILL MOVE OFF TO THE
EAST ON WEDNESDAY. A SHORT WAVE THAT IS FORECAST TO LIFT NORTHEAST
TOWARDS THE REGION ON WEDNESDAY NIGHT WILL BE WEAKENING. SO THE
FORCING WILL BE DIMINISHING. THUS PRECIPITATION CHANCES APPEAR TO
BE LOW INTO THURSDAY. HOWEVER THE NEXT SHORT WAVE THAT FOLLOWS
WILL BRING A FRONT INTO THE AREA WHICH WILL THEN REMAIN IN THE
VICINITY ON SATURDAY. THUS EXPECT A CHANCE OF PRECIPITATION FROM
THURSDAY NIGHT ON INTO THE WEEKEND.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
WSW WINDS WERE GUSTING NEAR 30 KTS AT TIMES IN THE PRE-FRONTAL
BAND OF CONVECTION...WHICH SHOULD MOVE ACROSS THE TERMINALS OVER
THE NEXT 4 HOURS. MVFR CIGS AND VISIBILITIES ARE LIKELY.
THE COLD FRONT SHOULD PASS ACROSS THE WESTERN TERMINALS BY
13Z...THEN KCMH AND KLCK BY 16Z. W/WSW WINDS WILL GUST NEAR 40 KTS
BEHIND THE FRONT AS CIGS BECOME VFR...LESSENING TO GUSTS BELOW 30
KTS BY 23Z.
OUTLOOK...MVFR CIGS POSSIBLE THURSDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR KYZ089>100.
IN...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Dec 23, 4:57 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
457 AM EST SUN DEC 23 2007
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-241000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
457 AM EST SUN DEC 23 2007
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING.
BEHIND THE FRONTAL PASSAGE...WIND GUSTS TO 50 MPH WILL REMAIN
POSSIBLE ALL DAY AND INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 23, 5:01 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EST SUN DEC 23 2007
INZ050-058-059-066-OHZ042-060-070-231100-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-BUTLER OH-DARKE OH-PREBLE OH-
501 AM EST SUN DEC 23 2007
...A LINE OF RAIN SHOWERS ALONG A STRONG COLD FRONT WILL AFFECT
WESTERN PREBLE...EXTREME WESTERN DARKE...NORTHWESTERN
BUTLER...FRANKLIN...UNION...FAYETTE AND WAYNE COUNTIES THROUGH 600
AM EST...
AT 459 AM EST...THE COLD FRONT WAS LOCATED ALONG A LINE EXTENDING
FROM 16 MILES WEST OF FRANKLIN TO 11 MILES SOUTHWEST OF
GLENWOOD...MOVING EAST AT 50 MPH.
THESE RAIN SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
ANDERSONVILLE...BUENA VISTA...HAMBURG...FALMOUTH...GLENWOOD...
PEPPERTOWN...BENTONVILLE...COLUMBIA...LAUREL...METAMORA...ALPINE AND
BUNKER HILL.
Special weather statement, Dec 23, 5:23 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 AM EST SUN DEC 23 2007
INZ073>075-080-KYZ089>096-OHZ077-231130-
DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-GRANT KY-BOONE KY-
CAMPBELL KY-KENTON KY-PENDLETON KY-GALLATIN KY-CARROLL KY-OWEN KY-
HAMILTON OH-
523 AM EST SUN DEC 23 2007
...A LINE OF RAIN SHOWERS ALONG A STRONG COLD FRONT WILL AFFECT
HAMILTON...OWEN...CARROLL...GALLATIN...WESTERN
PENDLETON...KENTON...CAMPBELL...BOONE...GRANT...SWITZERLAND...OHIO...
RIPLEY AND DEARBORN COUNTIES THROUGH 630 AM EST...
AT 521 AM EST...THE COLD FRONT WAS LOCATED ALONG A LINE EXTENDING
FROM NEW MARION TO 14 MILES WEST OF INTERSTATE 71 AT MILE MARKER
40...MOVING SOUTHEAST AT 40 MPH.
THESE SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE SHOWERS
INCLUDE...CINCINNATI...NEW MARION...REXVILLE...VERSAILLES
LAKE...PENNTOWN...VERSAILLES...LAWRENCEVILLE...SUNMAN...BENHAM AND
ST. LEON.
Thunderstorm Wind, Mercer
- When
- December 23, 6:02 AM EST to 6:07 AM EST
- Where
- Mercer County, Coldwater to Maria Stein
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.400, -84.620
One power pole and two trees were knocked down along Fairground Road and State Route 119.
Thunderstorm Wind, Shelby
- When
- December 23, 6:36 AM EST to 6:41 AM EST
- Where
- Shelby County, 5 mi NW of Lockington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.251, -84.297
Several large tree limbs were downed in the 8000 block of Houston Road.
Thunderstorm Wind, Auglaize
- When
- December 23, 6:38 AM EST to 6:43 AM EST
- Where
- Auglaize County, 4 mi NW of Wapakoneta to 2 mi SE of Wapakoneta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.611, -84.254
One tree was downed near the intersection of Kelly and Buckland River Roads. A power pole was knocked down just southeast of Wapakoneta.
Thunderstorm Wind, Logan
- When
- December 23, 7:14 AM EST to 7:19 AM EST
- Where
- Logan County, De Graff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.320, -83.920
Multiple trees and power poles were knocked down in town.
Thunderstorm Wind, Champaign
- When
- December 23, 7:25 AM EST to 7:30 AM EST
- Where
- Champaign County, 4.16 mi NNW of Kennard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.236, -83.710
Several trees were knocked down along Ludlow Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, December 23, 20071 death · 3 injured · 1 event
- Damaging Winds in Michigan, December 23, 2007$543,000 · 68 kt wind · 37 events
- High Wind in Ohio, December 23, 2007$457,000 · 53 kt wind · 31 events
- High Wind in Michigan, December 23, 2007$385,000 · 50 kt wind · 11 events
- Damaging Winds in Indiana, December 23, 2007$70,000 · 72 kt wind · 12 events
- High Wind in New York, December 23 to 24, 2007$100,000 · 53 kt wind · 2 events
- Flooding in New York, December 23 to 24, 2007$65,000 · 3 events
- Strong Wind in Wisconsin, December 23, 2007$45,000 · 9 events
- High Wind in Wisconsin, December 23, 2007$45,000 · 57 kt wind · 5 events
- Damaging Winds in Illinois, December 23, 2007$31,000 · 66 kt wind · 12 events
- Damaging Winds in Michigan, December 23, 2007$40,000 · 55 kt wind · 3 events
- High Wind in Pennsylvania, December 23, 2007$30,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64726, 64728, 64727, 64729, 64730.